... will not give me anything but mscontin. The amt of mscontin will be 400+ will be way too much. My dose now is 270mg of ms contin, and I am itching like crazy!!! Any help??? (this is a daily dose of ms contin)
If you are itching, then you are showing signs of being allergic to your meds. I'm no doctor, but you need to talk to your doc about this RIGHT AWAY! People can suffer severe allergic reactions without warning. (I have the same problem with Oxycontin and Vancomyacin. With the Oxy, I used to be able to take it, no it causes my throat to swell shut.) O.o
As for the size of the dose (400mg a day); that is not a big deal. I currently take 480 mg/day without too many ill effects. Take what WORKS and don't worry too much about the dosage. People in true pain process pain killers differently than those abusing them, and building tolerance is a part of that. (Your body gets used to a certain level and it stops being as effective. Educated folks/docs know that this is NORMAL and watch for it.)
After all, if the doctor said you needed 400 units of insulin to control your blood sugar, odds are THAT wouldn't bother you. Pain relief meds should be looked at in the same light. If they aren't causing severe side effects (knocking you out, making doing normal things impossible, etc) then take whatever you need and the doctor prescribes to treat your pain.
Itching can be a side effect of morphine. It is very common for opioids to cause itch. If you were allergic you would have rash along with the itch. If you have itch without the rash then it is a side effect. You should talk to your Dr about it. It is caused by the opioid causing a histamine response which causes the itch. Your Dr may want to prescribe an antihistamine or he may change the dose.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jun 2011 • 5 answers
Posted 7 Jun 2011 • 2 answers
Posted 26 Jul 2011 • 3 answers
Posted 17 Apr 2012 • 1 answer
Posted 21 Apr 2012 • 2 answers